Alert archive / Maine / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 70, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 26, 2006, 2:20 PM EDT for Piscataquis County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 26, 2006, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Piscataquis County, ME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:09 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 26, 11:09 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 1109 AM EDT WED JUL 26 2006 .SYNOPSIS...LOW CLOUDS BURNING OFF AS ANTICIPATE ACROSS NORTHERN AND EASTERN MAINE. SHORTWAVE RIDGING ACROSS NORTHERN NEW ENGLAND TODAY SHOULD SUPPRESS ORGANIZED CONVECTION DESPITE HUMID CONDITIONS. && .SHORT TERM /REST OF TODAY THROUGH TONIGHT/...NO MAJOR UPDATES TO THE SHORT-TERM GRIDS AS THE FORECAST IS IN GOOD ORDER. && .MARINE...TWEAKED WAVE/WIND GRIDS BASED ON CURRENT OBSERVATION TRENDS...SMALL CRAFT HEADLINE ALREADY DOWN...OTHERWISE NO SIGNIFICANT CHANGES TO FORECAST. && .PREVIOUS DISCUSSION... /ISSUED 340 AM EDT WED JUL 26 2006/ SYNOPSIS...SOUTHERLY FLOW WILL PROVIDE WARM AND HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK. A SERIES OF UPPER TROUGHS WILL CROSS THE REGION THURSDAY AND FRIDAY WITH POSSIBLE SHOWERS AND THUNDERSTORMS. SHORT TERM /TODAY THROUGH THURSDAY/... WEAK SHORTWAVE RIDGE WILL BUILD OVER THE STATE TODAY WITH PRIMARILY DRY CONDITIONS. HOWEVER...ANY WEAKNESS IN THE RIDGE COULD PRODUCE AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON INTO THE EVENING HOURS. MODELS INDICATE BEST CHANCE FOR A SHOWER WILL BE OVER INTERIOR DOWNEAST SECTIONS TODAY. SOUTHWEST FLOW AT ALL LEVELS WILL KEEP WARM AND MUGGY CONDITIONS OVER THE STATE THROUGH THURSDAY. AS SHORTWAVE RIDGE MOVES EAST OF THE REGION EARLY TONIGHT...UPPER TROUGH WILL MOVE JUST NORTH OF THE STATE INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND THURSDAY MAINLY OVER WESTERN AND NORTHERN SECTIONS. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LEANED W/A MODEL BLEND OF THE GFS & WRF ESP IN THE POP & QPF FIELDS. ADJUSTMENTS WERE MADE FOR THE THURSDAY NIGHT INTO EARLY FRIDAY TIME PERIOD W/FRONTAL BOUNDARY MOVING ACROSS THE STATE. HAVE LIKELY POPS IN THERE ACROSS THE N & NW THROUGH EARLY FRIDAY MORNING & THEN BRING POPS BACK TO CHC CATEGORY BY 12Z FRIDAY AS BEST LIFT & UPPER SUPPORT PULLS TO THE ENE. MASSAGED THE POPS FIELDS FROM 18-00Z FRIDAY AS AIRMASS DESTABILIZES W/SCTD SHOWERS & TSTMS EXPECTED W/NEXT SHORT-WAVE APHCG FROM THE W. NO CHGS WERE MADE BEYOND FRIDAY EVENING FOR CONTINUITY PURPOSES. GFS MUCH FASTER W/BRING STRONGER COLD FRONT ACROSS THE REGION ON SATURDAY W/DRIER AIRMASS FOR THE WEEKEND. ECMWF & GLOBAL GEM SUPPORT THE GFS W/THIS SOLN. ONLY MADE SLIGHT ADJUSTMENTS TO THE TEMPERATURES MAINLY TO THE MAXES & THIS WAS DONE ACROSS THE DOWNEAST & CNTL AREAS. DWPTS WERE ADJUSTED AS WELL TO ALIGN BETTER W/OUR NEIGHBORS TO THE S. DWPTS TO REMAIN IN THE 60S THROUGH MID-AFTERNOON SATURDAY AS OF THE APCHG COLD FRONT. AVIATION... MVFR VSBYS WILL BRIEFLY LOWER TO IFR CATEGORY ESP ACROSS NRN TAF SITES W/PARTIAL CLEARING AFTER RAFL ON TUESDAY. DROPPED CIGS BLO 1K FT ACROSS NRN TAF SITES THROUGH 12Z & THEN CIGS BUMPED BACK UP TO MVFR CATEGORY (2500 FT) FROM 12-14Z. LOOKING FOR CONDITIONS TO GO VFR AFT 14Z W/THE HELP OF HEATING. MARINE... SOUTHERLY FLOW TO CONTINUE OVER THE WATERS THE NEXT 36 HOURS. WITH SEAS 5 FT OR BELOW WILL DROP SCA WITH THIS PACKAGE AND EXPECT SOUTHERLY SWELL TO CONTINUE THROUGH THE SHORT TERM. USED GFS FOR WINDS OVER THE WATERS. WNAWAVE VERIFY A FOOT TOO HIGH THIS MORNING SO WENT A FOOT BELOW THE GUIDANCE FOR SEAS TODAY. LONG TERM: KEPT WAVE HEIGHTS WHERE THEY ARE AS SWELL TO CONTINUE W/A 5 TO 6 FOOT SWELL EXPECTED INTO SAT AHEAD OF APCHG COLD FRONT. SLIGHT ADJUSTMENTS WERE MADE TO THE WINDS TO BOOST THEM A FEW KTS W/SLIGHT SLWY GRADIENT EXPECTED FRI INTO SAT. 10-15 KTS INTO SAT SHOULD WORK. NO OTHER CHGS WERE MADE BEYOND SAT. CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...HEWITT && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 26, 5:47 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 547 AM EDT WED JUL 26 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-271000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 547 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THIS EVENING MAINLY ACROSS CENTRAL AND EASTERN MAINE INCLUDING THE COASTAL REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON FRIDAY AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. THUNDERSTORMS COULD CONTAIN STRONG WIND GUSTS AND VERY HEAVY RAINFALL THURSDAY AFTERNOON INTO THE EVENING. A COLD FRONT IS EXPECTED TO PASS THROUGH THE STATE LATE SATURDAY WITH DRIER AND COOLER AIR FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:24 PM EDT | Special Weather Statement | CAR | 66 min | |
| Jul 25, 8:33 PM EDT | Special Weather Statement | CAR | Piscataquis | 57 min |
| Jul 25, 8:54 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 36 min |
| Jul 26, 2:15 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 45 min |
| Jul 26, 2:45 PM EDT | Special Weather Statement | CAR | Aroostook | 60 min |
| Jul 26, 3:12 PM EDT | Special Weather Statement | CAR | Penobscot | 63 min |
| Jul 26, 3:51 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 54 min |
| Jul 26, 4:05 PM EDT | Special Weather Statement | CAR | Penobscot | 55 min |
| Jul 26, 4:19 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 56 min |
| Jul 26, 4:43 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 47 min |
| Jul 26, 5:13 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 62 min |
| Jul 26, 5:49 PM EDT | Special Weather Statement | CAR | Waldo | 56 min |
| Jul 26, 6:05 PM EDT | Flash Flood Warning | CAR | Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.